Addiction101 Addiction Network

In rare cases, lorazepam withdrawal can lead to serious complications that may be life-threatening, such as seizures or respiratory depression. However, these complications are uncommon and typically occur only in individuals who have used high doses of lorazepam or have used the medication for a long period of time.

Lorazepam is a medication that belongs to a class of drugs called benzodiazepines, which are commonly used to treat anxiety, insomnia, and seizures. Benzodiazepines, including lorazepam, can cause physical dependence, particularly when they are used for a long period of time or at high doses. Dependence can cause withdrawal symptoms when the medication is discontinued, which can include anxiety, agitation, insomnia, tremors, sweating, and seizures.

Seizures are a particularly concerning withdrawal symptom, as they can be life-threatening. Therefore, it is important to withdraw from lorazepam gradually, under the guidance of a healthcare professional, to help prevent rebound symptoms and reduce the risk of seizures.

If you are experiencing symptoms of lorazepam withdrawal, it is important to seek medical attention and receive proper treatment and support. A healthcare professional can help you develop a personalized treatment plan that meets your individual needs and can provide resources and support to help manage symptoms and prevent relapse.